MAUDE Adverse Event Report: COOK INC COPE NITINOL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COPE NITINOL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a cope nitinol mandril wire guide was used for an unspecified procedure.During the procedure, the wire guide became stuck in the chiba needle, frayed, and then the tip of the wire separated.The separated fragment of the wire guide wire remained in the ureter of the patient.It is unknown if additional procedures were scheduled or performed to remove the separated fragment.Additional information regarding the event, patient outcome, and additional procedures has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Investigation - evaluation a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.Sufficient controls are in place to detect this failure mode prior to device release.Product labeling attached to the wire guide holder illustrates that withdrawal and/or manipulation of the distal spring coil portion of the wire guide through the needle tip may result in breakage.A review of the device history record was conducted and revealed one related nonconformance in a scrapped device for kinks introduced during grinding.It should be noted that there were no other complaints reported for lot 8847469.Based on the information provided, no returned product and the results of our investigation, it is likely that the cause can be traced to the user and a failure to follow instructions.The customer stated that the wire guide was attempted to be withdrawn through a chiba needle and the distal end caught on the needle¿s bevel.Wire guide separation is a likely effect of withdrawing a wire guide through a needle.A label attached to the packaging of this device illustrates not to withdraw the wire guide through an introducer needle.The customer will be notified of these investigation results in a custom letter.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported in additional information received on 22nov2018 that the patient is in good health.As reported on 26nov2018, it was noted that the wire was withdrawn or manipulated through the chiba needle.The distal tip of the wire was blocked in the bevel of the needle, resistance was experienced, and the wire elongated.As the physician pulled, the wire guide broke.The separated fragment was not retrieved and remains in the urinary tract of the patient.The retained fragment has not caused any issues in the patient.Patient demographic information is not available.

Brand Name
COPE NITINOL MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8075401
Report Number1820334-2018-03402
Device Sequence Number16574328
Product Code DXQ
UDI-Device Identifier00827002084278
UDI-Public(01)00827002084278(17)230509(10)8847469
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2023
Device Model NumberN/A
Device Catalogue NumberPMG-18SP-60-COPE-NT
Device Lot Number8847469
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/12/2018
Supplement Date Received by Manufacturer12/11/2018
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED CHIBA NEEDLE
Outcome Attributed to Adverse Event Other;